Alert archive / Florida / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 187, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Oct 13, 2001, 9:59 PM CDT for Okaloosa County, Florida. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Oct 13, 2001, 9:59 PM CDT (02:59 UTC)
- Expired
- Oct 13, 2001, 10:45 PM CDT
- In force
- 46 min
- Issued by
- NWS Mobile, AL
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Okaloosa County, FL
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Oct 13, 6:00 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 3.0 hours before the alert went out and 220 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1342 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 112 m²/s²
- 0-3 km storm-relative helicity
- 191 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
152 WUUS54 KMOB 140259 SVRMOB FLC091-140345- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MOBILE AL 959 PM CDT SAT OCT 13 2001 THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... OKALOOSA COUNTY IN NORTHWEST FLORIDA * UNTIL 1045 PM CDT * AT 959 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS FROM 2 MILES NORTH OF GOOD HOPE TO LAKE LORRAINE...MOVING EAST AT 30 MPH. * SEVERE THUNDERSTORMS WILL BE NEAR... POSTIL...NICEVILLE BY 1005 PM CDT SEMINOLE...LAUREL HILL BY 1010 PM CDT DORCAS BY 1015 PM CDT SVEA BY 1020 PM CDT STRONG DAMAGING WIND...LARGE HAIL...AND HEAVY RAIN ARE LIKELY WITH THESE STORMS. IF IN THE PATH OF THESE STORMS...TAKE COVER IN A STURDY SHELTER UNTIL THE STORMS HAVE PASSED. SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55 MPH... DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. LAT...LON 3099 8673 3038 8674 3038 8631 3099 8630
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 13, 9:50 PM CDT, 9 minutes earlier.
Area forecast discussion, Oct 13, 9:50 PM CDT, 9 minutes before
AREA FORECAST DISCUSSION...UPDATE NATIONAL WEATHER SERVICE MOBILE AL 950 PM CDT SAT OCT 13 2001 UNUSUAL EARLY SEASON FALL SEVERE WEATHER MARATHON SLOWLY WINDING DOWN ACROSS THE EASTERN ZONES AT THIS TIME. EXPECT WE SHOULD BE ABLE TO CLEAR MOST IF NOT ALL EASTERN ZONES FROM TORNADO WATCH NEXT COUPLE OF HOURS. FORECAST-WISE...WILL CLEAR WIDESPREAD RAIN OUT FROM THE WEST AFTER MIDNIGHT. STILL NOTING A NARROW BAND OF SHOWERS CLOSER TO 850 MB TROUGH OVER SOUTH CENTRAL LOUISIANA. THIS WILL MOVE THROUGH IN THE EARLY MORNING HOURS. CLEARING SKIES BY TOMORROW...AND A MUCH NEEDED REST ON THE RADAR DESK. WINDS RELAXING QUITE A BIT BEHIND THE FRONT. OFFSHORE BUOYS NOT AS IMPRESSIVE AS THEY WERE LATE THIS AFTERNOON. WHILE THE WINDS ARE DOWN A BIT...WAVES STILL UP QUITE A BIT TO BETWEEN 7 AND 9 FEET...SO SMALL CRAFT ADVSY WILL HAVE TO REMAIN HOISTED FOR A BIT LONGER. /05 .MOB... AL...SCA GMZ630-650-670 TONIGHT. FL...SCA GMZ655-675 TONIGHT. MS...NONE.
In the hours before
Local storm report, Oct 13, 5:00 PM CDT, 4 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE, AL
500 PM CDT SAT OCT 13 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0230 PM DAPHNE AL TORNADO
10/13/01 BALDWIN TORNADO TOUCHDOWN REPORTED
BY EMA
0228 PM PENSACOLA FL TORNADO
10/13/01 ESCAMBIA TORNADO TOUCHDOWN ON ROUTE
29 AROUND 6397 PENSACOLA
BOULEVARD.
REPORTED BY PENSACOLA
FIRE DEPT.
304 PM GULF BREEZE FL TORNADO
10/13/01 SANTA ROSA WATERSPOUT MOVED ONSHORE
NEAR GULF BREEZE.
REPORTED BY SANTA ROSA
EMA OFFICIALS.
315 PM WAYNESBORO MS WIND DAMAGE
10/13/01 WAYNE TREES DOWNED BY HIGH
THUNDERSTORM WINDS.
342 PM PERKINSTON MS 1.75 INCH HAIL
10/13/01 STONE COVERED THE GROUND.
REPORTED BY STONE COUNTY
911.
400 PM BUTLER AL WIND DAMAGE
10/13/01 CHOCTAW SEVERAL REPORTS OF TREES
DOWN ACROSS COUNTY.
443 PM 5 SW MILTON FL TORNADO
10/13/01 SANTA ROSA TORNADO REPORTED BY EMA
OFFICIALS AT
INTERSTATE 10...EXIT 7
AT AVALON BOULEVARD.Special weather statement, Oct 13, 5:45 PM CDT, 4 hours 14 minutes before
ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-140300- HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MOBILE AL 545 PM CDT SAT OCT 13 2001 ...A HIGH RISK OF SEVERE WEATHER CONTINUES FOR MUCH OF SOUTH ALABAMA AND THE WESTERN FLORIDA PANHANDLE IN ADDITION TO EXTREME SOUTHEAST MISSISSIPPI THIS EVENING... ...A TORNADO WATCH CONTINUES IN EFFECT FOR MUCH OF THE REGION EARLY THIS EVENING... THE POTENTIAL STILL EXISTS FOR DAMAGING TORNADOES ACROSS SOUTHWEST...SOUTH CENTRAL ALABAMA IN ADDITION TO THE WESTERN FLORIDA PANHANDLE AND EXTREME SOUTHEAST MISSISSIPPI THIS EVENING. HAIL TO THE SIZE OF GOLFBALLS AND WIND GUSTS AROUND 70 MPH ARE ALSO POSSIBLE WITH SEVERE STORMS. OVER SOUTHEAST MISSISSIPPI...THE THREAT TOWARD 9 PM IS EXPECTED TO GRADUALLY TRANSITION TO ONE OF HEAVY RAIN AFTER THE MAIN LINE OF THUNDERSTORMS PASSES. THE THREAT OF SCATTERED SEVERE TORNADIC STORMS AHEAD OF THE LINE WILL CONTINUE SHIFTING SLOWLY EAST ACROSS SOUTHERN ALABAMA AND THE WESTERN FLORIDA PANHANDLE THROUGH MIDNIGHT. PERSONS ACROSS SOUTHEAST MISSISSIPPI...SOUTH ALABAMA AND THE WESTERN FLORIDA PANHANDLE SHOULD CLOSELY MONITOR THE LATEST UPDATES AVAILABLE ON THEIR LOCAL TELEVISION STATIONS...COMMERCIAL WEATHER BROADCASTS IN ADDITION TO DIRECT WEATHER SERVICE BROADCASTS ON NOAA WEATHER RADIO. BE READY TO SEEK SAFE SHELTER IMMEDIATELY SHOULD A SEVERE WEATHER OR TORNADO WARNING BE ISSUED FOR YOUR AREA. STORM SPOTTERS AND EMERGENCY MANAGEMENT OFFICIALS SHOULD MAINTAIN A HIGH STATE OF READINESS. THOSE THAT HAVE NOT ACTIVATED SHOULD DO SO AS SOON AS POSSIBLE. STAY TUNED FOR ADDITIONAL UPDATES...STATEMENTS AND WARNINGS FROM THE NATIONAL WEATHER SERVICE.
Special weather statement, Oct 13, 8:17 PM CDT, 1 hour 42 minutes before
ALZ051>053-061-063-MSZ076-079-140500- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 817 PM CDT SAT OCT 13 2001 THE NATIONAL WEATHER SERVICE HAS CANCELLED THE TORNADO WATCH FOR THE FOLLOWING COUNTIES... IN SOUTHEAST MISSISSIPPI... GREENE...GEORGE. IN SOUTHWEST ALABAMA... CHOCTAW...CLARKE...MOBILE...WASHINGTON. THE SEVERE STORMS HAVE MOVED EAST OF THESE COUNTIES. A TORNADO WATCH REMAINS IN EFFECT FOR AREAS TO THE EAST OF THESE COUNTIES. REMEMBER THAT A TORNADO WATCH MEANS CONDITIONS ARE FAVORABLE FOR TORNADOES AND SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA. PEOPLE IN THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING WEATHER CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS.
Special weather statement, Oct 13, 9:22 PM CDT, 37 minutes before
ALZ054-055-062-064-140500- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 922 PM CDT SAT OCT 13 2001 THE NATIONAL WEATHER SERVICE HAS CANCELLED THE TORNADO WATCH FOR THE FOLLOWING COUNTIES... IN SOUTHWEST ALABAMA... BALDWIN...MONROE...WILCOX. THE SEVERE STORMS HAVE MOVED EAST OF THESE COUNTIES. A TORNADO WATCH REMAINS IN EFFECT FOR AREAS TO THE EAST OF THESE COUNTIES. REMEMBER THAT A TORNADO WATCH MEANS CONDITIONS ARE FAVORABLE FOR TORNADOES AND SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA. PEOPLE IN THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING WEATHER CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS.
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 13, 8:21 PM CDT | Severe Thunderstorm Warning | MOB | Escambia | 39 min |
| Oct 13, 8:55 PM CDT | Severe Thunderstorm Warning | MOB | Escambia, Santa Rosa | 35 min |
| Oct 13, 9:31 PM CDT | Severe Thunderstorm Warning | MOB | Okaloosa, Santa Rosa | 29 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.